Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 43, NWS Little Rock, AR

June 3, 2017Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 3, 2017, 2:41 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2017, 2:41 PM CDT (19:41 UTC)
Expired
Jun 3, 2017, 5:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 23 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:34 PM CDTFLASH FLOODFerndale, ARWATER FLOWING OVER A PORTION OF THE ROAD IN FERNDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WGUS54 KLZK 031941
FFWLZK
ARC119-125-032245-
/O.NEW.KLZK.FF.W.0043.170603T1941Z-170603T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
241 PM CDT SAT JUN 3 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Central Saline County in central Arkansas...
  Northwestern Pulaski County in central Arkansas...

* Until 545 PM CDT

* At 239 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar indicates 1.5 to 2 inches 
  of rain have fallen in the last hour, and heavy rains will 
  continue for at least the next 30 minutes. As such, flash flooding 
  is likely to occur.

* Some locations that will experience flooding include...
  Little Rock...                    North Little Rock...
  West Little Rock...               Maumelle...
  Hot Springs Village...            Pinnacle Mountain State Park...
  Chenal Valley...                  Roland in Pulaski County...
  Oak Grove in Pulaski County...    Marche...
  Avilla...                         Natural Steps...
  Congo...                          Grape...
  Bland...                          Crows...
  Owensville...                     Ferndale...

LAT...LON 3484 9233 3454 9274 3466 9290 3494 9251
      3491 9245 3487 9247 3485 9246 3486 9245
      3490 9244

$$

64
1 follow-up statement
331 
WGUS74 KLZK 032215
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
515 PM CDT SAT JUN 3 2017

ARC119-125-032224-
/O.CAN.KLZK.FF.W.0043.000000T0000Z-170603T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saline AR-Pulaski AR-
515 PM CDT SAT JUN 3 2017

...THE FLASH FLOOD WARNING FOR CENTRAL SALINE AND NORTHWESTERN
PULASKI COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures and 
never drive over any water cover roadways!

LAT...LON 3484 9233 3454 9274 3466 9290 3494 9251
      3491 9245 3487 9247 3485 9246 3486 9245
      3490 9244

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:25 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 3, 2:25 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
225 PM CDT Sat Jun 3 2017

.SHORT TERM...Tonight Through Monday
Scattered showers and thunderstorms will continue over the short
term period, as surface boundary near the southern border of
Arkansas wobbles to the north a bit, and upper level low over
Texas drifts toward the mid south region.

Not expecting any organized or widespread severe storms, but there
could be a brief strong storm over the next couple of evenings.
Storm coverage will diminish late in the night, and increase by
late morning as daytime heating kicks in.

Lows will remain in the 60s and 70s, and highs will mostly reach
the 70s and 80s, though they will mostly be dependent on cloud
cover and any rain that falls.
&&

.LONG TERM...Monday Night Through Saturday
The remnant upper low hanging around Arkansas will finally move away
to the southeast Monday night. While some lingering showers may be
seen into Tuesday morning in southern Arkansas, this will largely
mark the end of precipitation across the state through the remainder
of the period.

The biggest forecast uncertainty for Tuesday afternoon through the
end of next week is how the temperature trends will behave. A high
amplitude upper level pattern will be present through at least the
middle of next week, with a deep trough over the eastern US, and a
ridge over the Rockies or Intermountain West. This will place
Arkansas beneath a northerly flow regime which should keep
temperatures slightly below normal. By Friday this pattern will
begin to break down, with a trough moving into the west and the
ridge shifting east through the plains and over Arkansas. Thus, a
warmup is expected as we head into next weekend, but exactly how
much is unsure. It seems a decent bet that a return to normal highs
for this time of year, and that perhaps Little Rock may finally see
that first 90 degree day. I'm rooting against that, but at the
moment the data says my hopes are misplaced.
&&

.FIRE WEATHER...
No significant fire weather issues are expected through the next
seven days. Minimum humidities are expected to remain above 40
percent. The highest rain chances will be tonight through Monday.
Dry weather will prevail for the remainder of the week.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  81  66  84 /  50  60  50  30
Camden AR         70  83  69  85 /  50  60  50  60
Harrison AR       64  78  64  83 /  60  50  40  20
Hot Springs AR    69  83  68  85 /  50  70  50  50
Little Rock   AR  70  83  69  85 /  60  60  50  50
Monticello AR     71  83  70  84 /  50  70  50  60
Mount Ida AR      67  83  66  84 /  60  60  50  50
Mountain Home AR  64  80  64  85 /  60  60  40  20
Newport AR        69  82  68  84 /  50  60  50  40
Pine Bluff AR     70  83  69  84 /  50  70  50  50
Russellville AR   69  83  68  85 /  50  60  50  40
Searcy AR         69  82  68  84 /  50  60  50  40
Stuttgart AR      71  83  71  85 /  50  60  50  50
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...57 / Long Term...64
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Jun 3 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Jun 3 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Areas of patchy fog will be possible early this morning but are
expected to thin and dissipate after sunrise. Also, a chance of
isolated to scattered showers and thunderstorms will be seen
today, mainly in the afternoon to evening. An isolated strong to
severe storm will be possible, with hail and winds and brief heavy
rain expected. The overall threat of severe storms will be low
and isolated today and tonight. Tonight, areas of patchy fog,
dense in some spots, may also form.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

An upper level disturbance will keep rain chances over Arkansas
Sunday and Monday. Chances for thunderstorms will remain in the
forecast through Tuesday. Scattered thunderstorms will be seen,
mainly during the afternoon and evening hours. An isolated strong to
severe storm is possible, but the overall threat will remain low.
Locally heavy rainfall may also be seen with stronger storms.

.Spotter Information Statement...

Spotter activation is not anticipated today or tonight due to the
low and isolated threat of any strong to severe storm.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Special weather statement, Jun 3, 2:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
231 PM CDT SAT JUN 3 2017

ARZ053-054-032015-
Hot Spring AR-Clark AR-
231 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND WEST
CENTRAL HOT SPRING COUNTIES UNTIL 315 PM CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
DeGray Lake State Park, or 9 miles northwest of Arkadelphia. This
storm was nearly stationary or slowly drifting northward.

Heavy rain and some dime size hail will be possible with this storm.

Locations impacted include...
Caddo Valley...                   DeGray Lake State Park...
Bismarck...                       Alpine...
Hollywood...                      Lower Lake Recreation Area...
Point Cedar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3404 9316 3411 9339 3437 9338 3429 9302
TIME...MOT...LOC 1930Z 190DEG 3KT 3418 9321

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:32 PM CDTSevere Thunderstorm WarningLZKGarland28 min
Jun 3, 2:31 PM CDTSpecial Weather StatementLZKClark44 min

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.